Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 206, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 11, 2025, 5:39 PM MDT for Yuma County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2025, 5:39 PM MDT (23:39 UTC)
- Expired
- Jul 11, 2025, 6:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 4:17 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:55 PM MDT, 44 minutes earlier. Its key messages:
- Storms will be possible daily through Saturday with the main threat of damaging winds.
- Heavy rainfall is forecast overnight Friday into Saturday morning with 2 to 4 inches expected, mainly for northwestern counties. A Flood Watch is in effect tonight through 9AM MT Saturday.
- Remaining mild throughout with highs around the low to mid 90s.
Area forecast discussion, Jul 11, 4:55 PM MDT, 44 minutes before
Area Forecast Discussion National Weather Service Goodland KS 455 PM MDT Fri Jul 11 2025 .KEY MESSAGES... - Storms will be possible daily through Saturday with the main threat of damaging winds. - Heavy rainfall is forecast overnight Friday into Saturday morning with 2 to 4 inches expected, mainly for northwestern counties. A Flood Watch is in effect tonight through 9AM MT Saturday. - Remaining mild throughout with highs around the low to mid 90s. && .SHORT TERM /THROUGH TONIGHT/... Issued at 1216 PM MDT Fri Jul 11 2025 Tonight, multiple rounds of storms are expected to move through the area, especially our northwest areas overnight into Saturday morning. Generally, severe weather is favorable given the environmental conditions. Instability right now is likely the biggest limiting factor, but it is adequate. The main threats from severe weather will be damaging winds and a secondary threat of large hail. As far as timing, the storms look to be approaching our westernmost counties by around 00z to 01z and progress eastward through the area quickly. We are outlooked in a Slight Risk of Severe Weather from SPC to reflect this risk, especially for our northwesternmost areas. Some blowing dust out ahead of these storms will be a concern again tonight, but generally given the rainfall yesterday should be improved slightly. One large concern for especially the overnight hours from around 10pm-midnight MT through around 6am MT or later will be the flash flooding threat. This concern is mainly for the northwesternmost counties (Yuma, Dundy, and Cheyenne), but could extend to the surrounding counties to the east and south of that location given some of the uncertainties. Environmental conditions in this area are quite favorable for flash flooding with decent moisture up the atmospheric column, high PWs, long skinny CAPE, and lower shear. There is a small low level jet, but it is quite weak and if it does not manifest, this could be the biggest limiting factor toward seeing flash flooding. For now in recent models, it seems adequate, but will need to be monitored. There is also some uncertainty in how much training will occur with these storms, but recent model trends have been increasingly highlighting this scenario. If that happens, flash flooding impacts will be likely. Looking at the models, multiple rounds of rainfall will occur over the area from 10/11PM MT through 6AM MT with 2-4" inches expected. This could occur over the same areas, based on recent trends, primarily for Yuma, Dundy, and Cheyenne counties. This rainfall could be fairly efficient as well with 1-1.5" per hour rainfall rates possible. We are outlooked in a Slight Risk of Heavy Rainfall for these areas to reflect this risk. Given the flashy creeks and rivers in this area and general hilly terrain, this will be a big concern for flash flooding impacts. Minor to moderate flooding on rural roads and low lying areas are all in the realm of possibility, especially near creeks and rivers. As a result, a Flood Watch has been issued for Yuma, Dundy, and Cheyenne counties to highlight the risk areas and potential for flash flooding. We will continue monitoring overnight. MSW && .LONG TERM /SATURDAY THROUGH FRIDAY/... Issued at 1216 PM MDT Fri Jul 11 2025 Saturday through Tuesday, upper level ridging will build over the area. Conditions will be fairly dry overall Saturday afternoon through Tuesday as a result. Winds will be predominantly southerly. So fire weather concerns should be kept to a minimum with RHs well above 20-30%. High temperatures will be mild in the mid 90s overall with heat index values in the low 90s. Generally, expect sunny and dry weather early next week. Tuesday night through the end of the workweek, multiple rounds of rainfall and systems are possible as zonal flow dominates the pattern and 1-2 shortwaves could influence the area. There is still a lot of model uncertainty in these systems, especially since one will influence the other as we go toward the weekend. Generally, looking at the current model trends, all modes of severe weather will be possible, especially damaging winds. And flash flooding could also be a concern in hilly or urban areas where rain trains or falls multiple times over the same area. A lot of what happens at the end of next week will become more clear as we get to Monday and Tuesday timeframe. We will keep monitoring closely for changes. MSW && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 451 PM MDT Fri Jul 11 2025 The main focus for this TAF period will be increasing shower and storm potential as we head through the evening. Some of the storms have the potential to be strong to severe with wind gusts around 40-50 knots possible. Highest confidence for a terminal to be impacted by storms is KMCK where I've included a tempo versus a PROB30 for KGLD. Storms should in the vicinity of the KGLD but will see if the terminal is impacted. If a storm where to impact a terminal then MVFR to possibly IFR conditions in visibility and ceiling will be possible. More rainfall is forecast to move through the area at 06Z with a drying trend after sunrise Saturday. Winds are forecast to shift quite over the next 24 hours from the ESE to the NW and then finally back to the SSE by the end of the period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...Flood Watch through Saturday morning for KSZ001. CO...Flood Watch through Saturday morning for COZ090. NE...Flood Watch through Saturday morning for NEZ079. && SHORT TERM...Williams LONG TERM...Williams AVIATION...Trigg
Hazardous weather outlook, Jul 11, 4:31 PM MDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 431 PM MDT Fri Jul 11 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-122245- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 431 PM MDT Fri Jul 11 2025 /531 PM CDT Fri Jul 11 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a marginal to slight risk for severe thunderstorms this evening across the entire area. Damaging wind gusts of 60 to 75 mph will be possible, as well as areas of blowing dust and localized dust storms. A few instance of hail up to quarter sized will also be possible. A Severe Thunderstorm Watch is effect until 11PM for locations along and north of Highway 36 from Yuma County Colorado through Decatur County Kansas in northeastern Colorado, southwestern Nebraska, and northwestern Kansas. Heavy rain and localized flash flooding will also be possible for areas north of Interstate 70 and west of Highway 25 this evening into the overnight hours. Particularly from northern Yuma County into Dundy County Nebraska and Cheyenne County Kansas were a Flood Watch is in effect from 6PM this evening through 9AM Saturday morning where rainfall amounts of 1" to 4" may occur. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jul 11, 5:15 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Goodland KS
515 PM MDT Fri Jul 11 2025
COZ090-120000-
Yuma County CO-
515 PM MDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN YUMA COUNTY THROUGH
600 PM MDT...
At 514 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 7 miles southwest of Highland
Center, or 21 miles southwest of Holyoke, moving southeast at 15 mph.
HAZARD...Landspout tornadoes, wind gusts up to 50 mph, and penny
size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of northwestern Yuma
County, including the following locations... Clarkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.
&&
LAT...LON 4044 10251 4035 10233 4025 10279 4044 10278
TIME...MOT...LOC 2314Z 313DEG 15KT 4044 10266
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
WiseThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:18 PM MDT | Blowing Dust Warning | GLD | Gove, Graham, Sheridan, Wichita | 102 min |
| Jul 10, 6:22 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 53 min |
| Jul 10, 6:52 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 31 min |
| Jul 11, 12:11 PM MDT | Flood Watch | GLD | Cheyenne | 14 hr |
| Jul 10, 8:29 PM MDT | Special Weather Statement | GLD | Yuma | 31 min |
| Jul 10, 8:59 PM MDT | Special Weather Statement | GLD | Yuma | 31 min |
| Jul 11, 5:15 PM MDT | Special Weather Statement | GLD | Phillips | 45 min |
| Jul 11, 5:26 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.